Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 14, 2018, 2:50 AM MST. It took effect at Dec 15, 2018, 5:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2018, 2:50 AM MST (09:50 UTC)
- In effect from
- Dec 15, 2018, 5:00 AM MST
- Expired
- Dec 15, 2018, 2:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
104 WWUS75 KTFX 140950 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 250 AM MST Fri Dec 14 2018 MTZ009-048-142200- /O.NEW.KTFX.HW.W.0011.181215T1200Z-181215T2100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 250 AM MST Fri Dec 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST SATURDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 5 AM to 2 PM MST Saturday. * WINDS...West 40 to 55 mph with gusts up to 80 mph. * TIMING...Gusty westerly winds will begin to increase along the Rocky Mountain Front early Saturday morning. These strong winds are expected to peak during the mid-to-late morning hours on Saturday, before gradually dissipating during the afternoon on Saturday. * IMPACTS...Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-142200- /O.NEW.KTFX.HW.W.0011.181215T1200Z-181215T2100Z/ Eastern Glacier- Including Cut Bank 250 AM MST Fri Dec 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST SATURDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 5 AM to 2 PM MST Saturday. * WINDS...West 30 to 45 mph with gusts up to 60 mph. * TIMING...Gusty westerly winds will begin to increase across East Glacier County Saturday morning. These strong winds are expected to peak during the late morning to early afternoon hours on Saturday, before gradually dissipating during the afternoon on Saturday. * IMPACTS...Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
3 follow-up statements
143 WWUS75 KTFX 142130 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 230 PM MST Fri Dec 14 2018 MTZ009-048-151200- /O.CON.KTFX.HW.W.0011.181215T1200Z-181215T2100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 230 PM MST Fri Dec 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SATURDAY... * WINDS...West 30 to 40 mph with gusts up to 70 mph. * TIMING...Gusty westerly winds will increase along the Rocky Mountain Front early Saturday morning. These strong winds are expected to peak during the mid-to-late morning hours on Saturday, before gradually dissipating during the afternoon on Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-151200- /O.CON.KTFX.HW.W.0011.181215T1200Z-181215T2100Z/ Eastern Glacier- Including Cut Bank 230 PM MST Fri Dec 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM MST SATURDAY... * WINDS...West 25 to 35 mph with gusts up to 60 mph. * TIMING...Gusty westerly winds will increase across East Glacier County Saturday morning. These strong winds are expected to peak during the late morning to early afternoon hours on Saturday, before gradually dissipating during the afternoon on Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
158 WWUS75 KTFX 151100 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 400 AM MST Sat Dec 15 2018 MTZ009-048-152100- /O.CON.KTFX.HW.W.0011.181215T1200Z-181215T2100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 400 AM MST Sat Dec 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WINDS...West 45 to 60 mph with gusts up to 80 mph. * TIMING...Gusty westerly winds have started to increase along the Rocky Mountain Front early this morning. These strong winds are expected to peak during the mid-to-late morning hours today, before gradually diminishing this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-152100- /O.CON.KTFX.HW.W.0011.181215T1200Z-181215T2100Z/ Eastern Glacier- Including Cut Bank 400 AM MST Sat Dec 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WINDS...West 30 to 45 mph with gusts up to 60 mph. * TIMING...Gusty westerly winds will increase across East Glacier County this morning. These strong winds are expected to peak during the late morning to early afternoon hours today, before gradually diminishing this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
759 WWUS75 KTFX 152054 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 154 PM MST Sat Dec 15 2018 Default overview section MTZ009-048-152200- /O.EXP.KTFX.HW.W.0011.000000T0000Z-181215T2100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 154 PM MST Sat Dec 15 2018 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Winds will continue decreasing through the remainder of the afternoon. Some strong gusts will still be possible at times. Please continue to use caution when driving through this area especially if driving a high-profile vehicle. $$ MTZ010-152200- /O.EXP.KTFX.HW.W.0011.000000T0000Z-181215T2100Z/ Eastern Glacier- Including Cut Bank 154 PM MST Sat Dec 15 2018 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Winds will continue decreasing through the remainder of the afternoon. Some strong gusts will still be possible at times. Please continue to use caution when driving through this area especially if driving a high-profile vehicle. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 13, 11:10 PM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 13, 11:10 PM MST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1110 PM MST Thu Dec 13 2018 ...Aviation Update... .SYNOPSIS.. Strong winds over North-central Montana decrease in strength tonight. Breezy and mild conditions return for Friday, with strong winds continuing in the Livingston area. Another round of mountain precipitation spreads across western Montana Friday night into Saturday, with strong winds returning to the Rocky Mountain Front. && .UPDATE... Updated forecast is out. Main adjustments this evening was to increase winds over North Central MT and increase overnight lows a bit over the north. Cloud cover/winds should keep temperatures near steady over much of North Central MT overnight. Also, it remains windy, especially along/west of I-15. Cut Bank continues to reside near warning criteria for wind gusts, but wind speeds should decrease a touch over the next few hours, thus holding off on a high wind warning. Otherwise, passing clouds, lighter winds and colder temperatures expected over Southwest MT. Looking ahead, there is another potential for a high wind event Friday night into Saturday over portions of North Central MT. Midnight shift will look at this closer for potential wind highlights. Overall, no significant precipitation is expected for the next several days over the region. Above normal afternoon temperatures will continue, especially over North Central MT. Brusda && .AVIATION... Updated 06Z TAF. Expect VFR conditions throughout the forecast area and for the duration of the TAF period. Strong gusty winds are the focus issue. Low level wind shear will be possible particularly along the Rocky Mountain Front and including KGTF. - Fogleman && .PREV DISCUSSION... /ISSUED 450 PM MST Thu Dec 13 2018/ Tonight through Saturday...A very strong westerly flow aloft, combined with a strong surface pressure gradient will maintain mild and windy conditions across North-central Montana. The strongest winds today occurred along the Rocky Mountain Front, where several locations reported gusts in excess of 70 mph. Strong winds also developed along the downslope areas of Cascade and Judith Basin counties. The magnitude of the pressure gradient will weaken slightly tonight into Friday as the jet stream shifts north and heights rise aloft over the region. However, breezy to windy conditions will continue with gusts still reaching 35 to 50 mph on Friday. Pacific moisture streaming through this westerly flow will maintain mostly cloudy conditions, but with precipitation remaining tonight only over the Northern Rockies close to the Continental Divide. Temperatures push into the lower to mid 50s on Friday with mid-level warm advection and dry, downsloping flow. The ridging aloft begins to collapse and move east of the area Friday night into Saturday. This will spawn pressure falls over central and southern Alberta, with a corresponding increase in wind speeds yet again. Another round of high-wind headlines may be warranted for the Friday night and Saturday period. For southwest Montana, fair, breezy and mild conditions persist. The higher elevation valleys will have lighter winds and cold nights. PN Saturday night through Wednesday night...main forecast concerns over the long term period of the forecast are strong winds along the Rocky Mountain Front, primarily mountain/mountain pass snow, and above normal temperatures over the plains of North Central Montana and valleys of Southwest Montana. Upper level pattern to begin the long term will see a ridge building and sliding east into the Northern Rockies through the morning hours on Monday. An open wave over the Pacific Northwest Monday morning, will then quickly race east through the day on Monday, crossing the Northern Rockies and moving into the Northern High Plains Monday evening/early Tuesday morning. As this wave slides east, it will begin to break down the ridge overhead, which is generally a good synoptic setup for breezy to gusty winds over the region. Following the passage of the wave, upper level ridging will slowly build back into the Northern Rockies through Wednesday night, with primarily southwest flow aloft across the region over this time. At the surface, despite upper level ridging moving overhead Saturday night, surface pressure gradient will remain strong along the Rocky Mountain Front from the overnight hours on Saturday and into Sunday morning. This will lead to continued breezy to windy conditions here. These conditions will then overspread the plains of NC Montana as the wave crosses the region, however, High Winds are not expected at this time. The transition to southwest flow aloft will bring a return to some precipitation, in the form of snow, to the Continental Divide and mountains of SW Montana. It should be noted that significant differences do exist between model guidance with how much precipitation is possible over this timeframe, which gives below normal confidence in amounts of QPF/snow. Finally, strong winds look to setup shop once again along the Rocky Mountain Front from Tuesday afternoon through Wednesday night. - Moldan && .PRELIMINARY POINT TEMPS/POPS... GTF 39 52 32 45 / 0 0 0 0 CTB 37 51 30 41 / 0 0 0 0 HLN 27 43 26 41 / 0 0 10 0 BZN 15 41 23 40 / 0 0 10 0 WEY 2 32 14 30 / 0 0 40 20 DLN 14 38 19 36 / 0 0 20 0 HVR 36 53 30 44 / 0 0 0 0 LWT 37 52 31 43 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.